Alert archive / Indiana / Tornado Warnings in 2019
Tornado Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at May 27, 2019, 9:22 PM EDT for Adams County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 9:22 PM EDT (01:22 UTC)
- Expired
- May 27, 2019, 9:44 PM EDT
- In force
- 22 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:22 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
526
WFUS53 KIWX 280122
TORIWX
INC001-280200-
/O.NEW.KIWX.TO.W.0018.190528T0122Z-190528T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
922 PM EDT Mon May 27 2019
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Central Adams County in northeastern Indiana...
* Until 1000 PM EDT.
* At 922 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Monroe, or near Berne, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monroe around 935 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Pleasant Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4069 8504 4078 8505 4081 8480 4067 8480
TIME...MOT...LOC 0122Z 260DEG 18KT 4074 8502
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JBALL1 follow-up statement
750
WWUS53 KIWX 280144
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
944 PM EDT Mon May 27 2019
INC001-280154-
/O.CAN.KIWX.TO.W.0018.000000T0000Z-190528T0200Z/
Adams IN-
944 PM EDT Mon May 27 2019
...THE TORNADO WARNING FOR CENTRAL ADAMS COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight EDT for northeastern
Indiana. A Tornado Watch also remains in effect until 200 AM EDT for
west central Ohio.
LAT...LON 4069 8504 4078 8505 4081 8480 4067 8480
TIME...MOT...LOC 0143Z 260DEG 18KT 4076 8488
$$
JBALLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at May 27, 7:18 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 27, 7:18 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 718 PM EDT Mon May 27 2019 .SYNOPSIS... Issued at 718 PM EDT Mon May 27 2019 Thunderstorms, possibly strong to severe, will move east through the area this evening. A frontal boundary will linger across the region Tuesday through Thursday with periodic chances for showers and thunderstorms. Temperatures will generally be near normal through the period. && .SHORT TERM...(This Evening through Tuesday) Issued at 201 PM EDT Mon May 27 2019 Temperatures this afternoon expected to warm up into the upper 70s to near 80. Cloud cover this afternoon will increase ahead of strong system to our west. Lingering low clouds/fog from Lake Michigan stretching southeast through SBN and FWA finally eroding away. This feature may play a role with stronger storms this evening as it acts as a differential heating boundary. Strong low pressure system spinning over IA/MN this afternoon will be the focus in the short term for severe weather across our area. Leading warm front will lift northward this afternoon with a few showers and thunderstorms along it possible. Severe risk with these storms will be limited but cannot rule out gusty winds and small hail. Severe risk increases late this afternoon into the evening as warm front lifts farther north. All severe hazards in play for tonight including damaging winds, large hail, isolated tornado, and heavy rain. Behind the front, SFC based instability increasing to 2000 j/kg and deep layer shear ranging from 50-60 knots. Long and curved hodographs with backed winds at the SFC veering with height along the boundary may result in storms with rotation. Damaging winds is likely the biggest risk this evening as 500-700 mb winds increase to 50-60 knots by 00z. As stronger storms develop they will have the potential to mix down these winds to the surface. Concern for large hail is low especially given high PWAT values across the area around 1.5 inches. However, due to high PWAT values, heavy rain and minor flooding is a concern especially given already saturated ground. Widespread 0.75 to 1 inch rainfall with locally heavier amounts in stronger thunderstorms. CAM guidance indicating potential for even higher amounts, but held off bumping up QPF further due to some uncertainty. Tomorrow, mild weather again with high in the upper 70s to lower 80s. Dry conditions in the morning before showers and thunderstorms fire up in the afternoon along a residual boundary leftover from previous nights storms. Kept inherited chance pops as its still uncertain where the boundary will set up. && && .LONG TERM...(Tuesday Night through Monday) Issued at 245 PM EDT Mon May 27 2019 Continued chances for rain in the long term as active pattern repeats itself again on Wednesday and Thursday. Rain and thunderstorms chances will once again depend on upstream convection that makes its way towards the Great Lakes. A brief break in the pattern with a rare dry day Friday and into the day on Saturday. Another shortwave drops down into the area Sat afternoon bringing once again rain to the area into Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 718 PM EDT Mon May 27 2019 Thunderstorms, potentially strong to severe, will continue to impact KSBN through approximately 01z and KFWA between 00z and 02z. A convectively aided vort max and sfc warm front are providing the forcing for this convection. Brief IFR/low MVFR conditions possible. Shower/storm chances quickly diminish later this evening into Tuesday morning, though cannot completely rule out scattered showers/iso thunder in the vicinity of a frontal boundary that will linger across the Lower Great Lakes region. Some MVFR, possibly IFR, stratus may creep back into mainly KSBN later tonight into Tuesday morning near the leftover frontal zone. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Heidelberger LONG TERM...Heidelberger AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 27, 3:48 PM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 348 PM EDT Mon May 27 2019 INZ003>005-012>016-020-022>024-032-MIZ077-078-282000- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant-Berrien-Cass MI- 348 PM EDT Mon May 27 2019 /248 PM CDT Mon May 27 2019/ ...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms will become likely late this afternoon into this evening. Strong to severe thunderstorms are possible with large hail, damaging winds, locally heavy rainfall and isolated tornadoes possible threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a risk of severe thunderstorms Tuesday afternoon into early evening. Chances of thunderstorms will continue Wednesday into Thursday but confidence remains low at this time regarding the potential of severe weather. Locally heavy rainfall is possible at times from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed across the area late this afternoon into this evening. INZ006>009-017-018-025>027-033-034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-282000- Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Blackford-Jay-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 348 PM EDT Mon May 27 2019 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will become this evening. Strong to severe thunderstorms are possible with large hail, damaging winds, locally heavy rainfall and isolated tornadoes possible threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a risk of severe thunderstorms Tuesday afternoon into early evening. Chances of thunderstorms will continue Wednesday into Thursday but confidence remains low at this time regarding the potential of severe weather. Locally heavy rainfall is possible at times from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. LMZ043-046-282000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 PM EDT Mon May 27 2019 ...TORNADO WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms will become likely late this afternoon into early this evening. Severe storms are possible with large hail and wind gusts in excess of 50 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic chances of thunderstorms will continue for Tuesday through Thursday.
In the hours before
Local storm report, May 27, 8:54 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
854 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TORNADO 1 N JALAPA 40.64N 85.75W
05/27/2019 GRANT IN PUBLIC
PICTURE FROM SOCIAL MEDIA OF CONE TORNADO ON
THE GROUND.
&&
GHLocal storm report, May 27, 9:04 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 2 WNW NEVADA MILLS 41.74N 85.12W
05/27/2019 STEUBEN IN AMATEUR RADIO
TREE DOWN ON POWER LINES 2-3 MILES EAST OF
ORLAND.
&&
BROWNLocal storm report, May 27, 9:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO 2 N TUNKER 41.08N 85.56W
05/27/2019 WHITLEY IN EMERGENCY MNGR
TORNADO TOUCHDOWN.
&&
GHLocal storm report, May 27, 9:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 1 WSW DISKO 41.00N 85.96W
05/27/2019 MIAMI IN TRAINED SPOTTER
GRAIN BIN DAMAGED.
&&
CRLocal storm report, May 27, 9:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HEAVY RAIN 1 ENE WELLS 40.74N 86.09W
05/27/2019 M1.63 INCH MIAMI IN EMERGENCY MNGR
&&
CRLocal storm report, May 27, 9:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLOOD 1 NE WALLEN 41.17N 85.14W
05/27/2019 ALLEN IN TRAINED SPOTTER
1 TO 2 INCHES ON ROADWAYS.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:06 PM EDT | Flash Flood Warning | IWX | Cass, Miami | 109 min |
| May 27, 8:06 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 24 min |
| May 27, 8:13 PM EDT | Areal Flood Advisory | IWX | Huntington, Kosciusko, Miami, Noble, Wabash, Whitley | 105 min |
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 45 min |
| May 27, 8:30 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Wabash, Wells | 45 min |
| May 27, 8:30 PM EDT | Tornado Warning | IWX | Kosciusko, Wabash, Whitley | 30 min |
| May 27, 8:37 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Miami | 23 min |
| May 27, 8:42 PM EDT | Flash Flood Warning | IWX | Grant, Huntington, Wabash | 77 min |
| May 27, 8:45 PM EDT | Tornado Warning | IWX | Grant, Huntington, Wells | 30 min |
| May 27, 8:52 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Wells | 3 hr |
| May 27, 8:53 PM EDT | Tornado Warning | IWX | Huntington, Whitley | 19 min |
| May 27, 8:56 PM EDT | Flash Flood Warning | IWX | Kosciusko, Wabash, Whitley | 63 min |
| May 27, 8:58 PM EDT | Tornado Warning | IWX | Blackford, Wells | 32 min |
| May 27, 9:00 PM EDT | Flash Flood Warning | IWX | Adams, Grant, Huntington, Wells | 3 hr |
| May 27, 9:00 PM EDT | Tornado Warning | IWX | Adams, Wells | 30 min |
| May 27, 9:18 PM EDT | Tornado Warning | IWX | Adams, Blackford, Jay, Wells | 27 min |
| May 27, 9:37 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 23 min |
| May 27, 10:00 PM EDT | Special Weather Statement | IWX | Jay | 30 min |
| May 27, 10:59 PM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 45 hr |
| May 27, 11:58 PM EDT | Areal Flood Warning | IWX | Grant, Huntington, Wabash | 6 hr |
| May 28, 12:01 AM EDT | Areal Flood Advisory | IWX | Adams, Allen, Wells | 6 hr |
| May 28, 1:20 AM EDT | River Flood Warning | IWX | Wells | 68 hr |
| May 28, 4:50 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 5 days |
| May 28, 4:50 AM EDT | River Flood Warning | IWX | Adams, Allen | 4 days |
| May 28, 10:13 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 25 hr |
| May 28, 2:32 PM EDT | Special Weather Statement | IWX | Grant | 28 min |
| May 28, 3:15 PM EDT | Special Weather Statement | IWX | Wabash | 30 min |
| May 28, 3:39 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash, Whitley | 40 min |
| May 28, 3:44 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 31 min |
| May 28, 3:51 PM EDT | Special Weather Statement | IWX | Wabash | 24 min |
| May 28, 4:01 PM EDT | Special Weather Statement | IWX | Allen | 29 min |
| May 28, 4:09 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 51 min |
| May 28, 4:15 PM EDT | Flash Flood Warning | IWX | Huntington, Wabash, Wells | 4 hr |
| May 28, 4:15 PM EDT | Severe Thunderstorm Warning | IWX | White | 45 min |
| May 28, 4:16 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 23 min |
| May 28, 4:18 PM EDT | Special Weather Statement | IWX | Adams | 27 min |
| May 28, 4:42 PM EDT | Special Weather Statement | IWX | Adams, Wells | 33 min |
| May 28, 4:46 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Huntington, Wells | 29 min |
| May 28, 5:03 PM EDT | Special Weather Statement | IWX | Adams, Wells | 27 min |
| May 28, 5:11 PM EDT | Flash Flood Warning | IWX | Adams | 3 hr |
| May 28, 5:25 PM EDT | Special Weather Statement | IWX | Jay | 35 min |
| May 28, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 25 min |
| May 28, 5:49 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 7 min |
| May 28, 5:55 PM EDT | Special Weather Statement | IWX | Wabash | 35 min |
| May 28, 6:17 PM EDT | Special Weather Statement | IWX | Huntington | 28 min |
| May 28, 6:26 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 13 min |
| May 28, 6:42 PM EDT | Flash Flood Warning | IWX | Blackford, Grant, Wells | 99 min |
| May 28, 6:54 PM EDT | Areal Flood Advisory | IWX | Jay | 88 min |
| May 28, 7:25 PM EDT | Special Weather Statement | IWX | Jay | 35 min |
Nearby
Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.